New Jersey, 2011

Ice Storm in New Jersey, February 1 to 2, 2011

February 1 to 2, 2011 · NWS OKX · 7 events in 7 counties and zones

A complex low pressure system tracked northeast from the Lower Mississippi River Valley into the Ohio Valley Tuesday, February 1st into Tuesday Night, with a secondary low pressure developing over the Delmarva region and tracking southeast of Long Island on Wednesday February 2nd. With a polar high locked in place over Ontario and Quebec, this slow moving storm system brought a mixture of snow,…

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

A complex low pressure system tracked northeast from the Lower Mississippi River Valley into the Ohio Valley Tuesday, February 1st into Tuesday Night, with a secondary low pressure developing over the Delmarva region and tracking southeast of Long Island on Wednesday February 2nd. With a polar high locked in place over Ontario and Quebec, this slow moving storm system brought a mixture of snow, sleet and freezing rain to the region. A bought of light snow, sleet and freezing rain occurred early Tuesday morning into Tuesday afternoon ahead of an approaching warm front, with a second heavier round of freezing rain and sleet for the region Tuesday Night into early Wednesday afternoon. This later episode caused numerous accidents and road closures.

Generally 1 to 3 inches of snow and sleet fell across Northeastern New Jersey during this 2 day storm, with 1/4 to 6/10ths of an inch of additional ice accretion.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Feb 1, 12:22 AM EST, 38 minutes earlier.

Area forecast discussion, Feb 1, 12:22 AM EST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1222 AM EST TUE FEB 1 2011

.SYNOPSIS...
A WARM FRONT APPROACHES FROM THE SOUTH TONIGHT THROUGH TUESDAY
NIGHT. A STORM SYSTEM TRACKS INTO THE UPPER OHIO RIVER VALLEY
TUESDAY...THEN PASSES ACROSS THE AREA WEDNESDAY. AS THIS STORM
DEPARTS TO THE NORTHEAST...CANADIAN HIGH PRESSURE BUILDS IN
THROUGH THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH TODAY/...
CLOUDS CONTINUE TO LOWER AND THICKEN THIS EVENING...WITH WAA
SNOWS BEGINNING TO BREAK OUT ACROSS CENTRAL AND SOUTHERN PA. HAVE
SPED UP TIMING OF ONSET OF SNOW A BIT...WITH LIGHT SNOW LIKELY
ACROSS NYC METRO AND WESTERN SUBURBS BY AROUND MIDNIGHT AND THEN
WORKING ITS WAKE EAST BY AROUND 09Z. THERMAL PROFILES SUPPORT SNOW
OVERNIGHT. TEMPS WILL REMAIN NEARLY STATIONARY OR EVEN SLIGHTLY
RISE OVERNIGHT. GENERALLY TEENS INTERIOR AND 20S CITY/COAST. SOME
MINOR ADJUSTMENTS MADE TO STORM TOTAL SNOW/ICE/PRECIP GRIDS BASED
ON LATEST ANALYSIS AND MODEL TRENDS.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM WEDNESDAY/...
A COMPLEX WINTER STORM AFFECTS THE REGION DURING THIS PERIOD.
MODELS IN GOOD AGREEMENT WITH LOW PRESSURE MOVING THROUGH OHIO AND
INTO PA DURING WEDNESDAY...WITH A SECONDARY LOW DEVELOPING IN THE
VICINITY OF THE DEL-MAR-VA PENINSULA. THIS SECONDARY LOW THEN
PASSES JUST SOUTH OF US WEDNESDAY AFTERNOON INTO EVENING.

MODELS ALSO AGREE THAT THERE WILL BE WARM NOSE ALOFT IN THE 925-850
MB LAYER. JUST HOW WARM THIS LAYER GETS...ALONG WITH THE THERMAL
PROFILE BELOW IT WILL DETERMINE PRECIP TYPE...WHICH IS A CHALLENGING
FORECAST.

QPF FORECAST WAS WEIGHTED TOWARDS 12Z HPC GUIDANCE...WITH 12Z GFS
BLENDED IN. FELT AS COMMONLY THE CASE...NAM QPF WAS TOO MUCH ON THE
HIGH SIDE.

SURFACE TEMPERATURE FORECAST WAS BASED MORE HEAVILY ON NAM
2-METER TEMPERATURES FOR ITS GOOD TRACK RECORD WITH COLD AIR
DAMMING SITUATIONS...BUT DID PUT SOME WEIGHT INTO THE MAV/NAM MOS
GUIDANCE...ESPECIALLY IF A WEAKER/FARTHER NORTH SECONDARY LOW
SCENARIO AS DEPICTED BY THE GFS PANS OUT. FEELING IS THAT WILL BE
DIFFICULT FOR TEMPS TO RISE MUCH ABOVE THE MID 30S ANYWHERE
THROUGH THE SHORT TERM PERIOD WITH PRIMARILY NE WINDS AND SEA
SURFACE TEMPS IN THE SOUND ONLY IN THE LOW TO MID 30S. EASTERN
LONG ISLAND WOULD HAVE THE BEST CHANCE TO REACH THE UPPER 30S
WEDNESDAY AFTERNOON AS WINDS PERHAPS BECOME MORE EASTERLY FOR A
TIME.

WITH CONSIDERATION TO A BLEND OF NAM AND GFS FORECAST TEMPERATURES
OF THE WARM NOSE ALOFT ALONG WITH THE REST OF THE THERMAL PROFILE...
PRECIP IS EXPECTED TO MIX WITH SLEET BY MID MORNING TUESDAY FOR MOST
OF THE COASTAL LOCATIONS...WITH TEMPS ALOFT WARMING ENOUGH (ABOVE
3C) FOR FREEZING RAIN TO BE INTRODUCED IN THE AFTERNOON.
ELSEWHERE...A MIX OF SNOW AND SLEET...EXCEPT ACROSS THE NORTHERN
FRINGE OF THE CWA...WHICH SHOULD REMAIN AS ALL SNOW THROUGH THE DAY.
BY WEDNESDAY EVENING...THINKING GENERALLY 4 TO 6 INCHES OF SNOWFALL
ACROSS THE INTERIOR...WITH 2 TO 5 INCHES ELSEWHERE. AS FOR ICING
THROUGH TUESDAY EVENING...UP TO AROUND A TENTH OF AN INCH OF ICE
ACCRETION IS ANTICIPATED...BUT PRIMARILY FOR LONG
ISLAND...NYC...AND NE NJ.

ISENTROPIC LIFT EXITS TO THE EAST BY TUESDAY EVENING...WITH SOME
MID- LEVEL DRYING MOVING IN. PRECIPITATION SHOULD BE ON THE
LIGHTER SIDE TONIGHT...AND QPF OUTPUT FROM THE MODELS AGREE....SO
LIGHT SNOW/SLEET/ICE ACCUMS FOR THIS PERIOD. STRONG ISENTROPIC
LIFT MOVES BACK INTO THE PICTURE LATE TUESDAY NIGHT INTO WEDNESDAY
WITH THE PRECIPITATION INTENSITY AHEAD OF DEVELOPING COASTAL LOW
PRESSURE. TEMPS ALOFT INCREASE AS WELL...WITH THE CITY...LONG
ISLAND...AN IMMEDIATE SURROUNDING SUBURBS TRANSITIONING FROM A
WINTRY MIX OF SNOW/SLEET/FREEZING RAIN TO PLAIN RAIN BY MID-
MORNING WEDNESDAY. PLAIN RAIN IS THEN FORECAST TO INCH UP THROUGH
THE DAY INTO COASTAL CT AND INTO SOUTHERN WESTCHESTER COUNTIES.
FARTHER NORTH...MIXED PRECIP BECOMES MAINLY FREEZING RAIN AND
SLEET BY LATE IN THE AFTERNOON. EXCEPT FAR NW ZONES MAY REMAIN
SNOW AND SLEET.

BASED ON SNOW/SLEET AND ICE TOTALS...WARNINGS HAVE BEEN ISSUED FOR
ALL ZONES EXCEPT THE NYC/NJ METRO...LONG ISLAND AND COASTAL SE
CT...WHERE A WINTER STORM WATCH IS BEING KEPT. BIGGEST UNCERTAINTY
FOR THE WATCH AREA WILL BE HOW MUCH ICE ACCRETION OCCURS. THERE IS
A POSSIBILITY THAT SOME OF THE WESTERN PORTIONS OF THE WATCH
AREA...INCLUDING PARTS OF THE CITY COULD RECEIVE UP TO A HALF
INCH OF ICE ACCRETION. LATER SHIFTS WILL BE ABLE TO UPGRADE TO
WARNING OR CONVERT TO AN ADVISORY AS NEEDED.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
PRECIP FINALLY WINDS DOWN WEDNESDAY NIGHT AS A COMPLEX STORM SYSTEM
EXITS STAGE RIGHT. PRECIPITATION WILL CHANGE OVER TO LIGHT SNOW
AND/OR FREEZING RAIN BEFORE ENDING FROM WEST TO EAST EARLY THURSDAY
MORNING. HIGH PRESSURE BUILDS BACK BRIEFLY FOR THURSDAY THROUGH
FRIDAY NIGHT WITH TEMPS AVERAGING 5 TO 10 DEGREES BELOW
NORMAL...ALTHOUGH ZONAL UPPER LEVEL FLOW WILL KEEP THE REALLY
FRIGID AIR TO OUR NORTH.

THEN...MODELS DIVERGE ON HANDLING OF THE NEXT PIECE OF SHORT WAVE
ENERGY EMERGING FROM THE SOUTHWEST THIS WEEKEND. THE GFS IS COLDER
AND A LITTLE SLOWER...MOVING A COASTAL LOW JUST SOUTHEAST OF THE
BENCHMARK LATE SATURDAY. SUBSEQUENT ECMWF RUNS HAVE BEEN
FLIP-FLOPPING THE TRACK...THE LATEST RUN CAME IN WARMER WITH THE
SURFACE LOW HUGGING THE COAST. HAVE KEPT SNOW EVERYWHERE FOR
NOW...ALTHOUGH THIS COULD CERTAINLY CHANGE GIVEN THE TRACK
UNCERTAINTY.

THE WEEKEND SYSTEM SHOULD DEPART QUICKLY TO THE NORTHEAST ON
SUNDAY...FOLLOWED BY A BRIEF RETURN OF HIGH PRESSURE AND DRY
CONDITIONS. TEMPS MAY ACTUALLY FLIRT WITH SEASONAL AVERAGES ON
MONDAY AS HIGH HIGH PRESSURE DRIFTS OFFSHORE AND SURFACE FLOW TURNS
SOUTHERLY.

&&

.AVIATION /05Z TUESDAY THROUGH SATURDAY/...
A WARM FRONT APPROACHES FROM THE SOUTH TUESDAY WHILE WEAK LOW
PRESSURE DEVELOPS OFFSHORE.

VFR CONDITIONS CONTINUE UNTIL AROUND 09-10Z AS CLOUDS LOWER AND
THICKEN. SCATTERED AREAS OF LIGHT SNOW OVER SOUTHEASTERN PA ARE
EXPECTED TO CONTINUE PUSHING EASTWARD AND WILL REACH THE TERMINALS
EARLY THIS MORNING. CIGS/VSBYS WILL ACCORDINGLY DROP TO MVFR AND IFR
DURING THE MORNING. LIFR CONDITIONS ARE POSSIBLE...ESPECIALLY OVER
TERMINALS NORTH OF NYC. SNOW IS EXPECTED TO CHANGE OVER TO MIXED
FROZEN PRECIP LATE THIS MORNING OVER ALL TERMINALS EXCEPT KSWF AND
KGON...WHERE THE CHANGEOVER IS EXPECTED TO TAKE PLACE EARLY THIS
AFTERNOON.

NE WINDS WILL INCREASE TO AROUND 10 KT BY LATE MORNING.

OUTLOOK FOR 00Z TUESDAY THROUGH SATURDAY...

TUESDAY NIGHT AND WEDNESDAY...SNOW MAY END FOR A FEW HOURS EARLY
TUESDAY NIGHT WITH CONDITIONS IMPROVING TO MVFR...THEN IFR OR
LOWER CONDITIONS REDEVELOP IN A WINTRY MIX LATE TUESDAY NIGHT.
GUSTY WINDS ALSO POSSIBLE.

WEDNESDAY NIGHT...IMPROVING CONDITIONS WITH ALL PRECIPITATION
CHANGING OVER TO LIGHT SNOW BEFORE ENDING EARLY...LIKELY BECOMING
VFR. GUSTY W WINDS.

THURSDAY...VFR WITH GUSTY NW WINDS.

FRIDAY...VFR.

SATURDAY...SUB-VFR CONDITIONS POSSIBLE WITH POTENTIAL OF A
COASTAL LOW AFFECTING THE REGION.

&&

.MARINE...
HIGH PRESSURE OVER THE WATERS WILL RETREAT TO THE NORTH TONIGHT...
ALLOWING AN AREA OF LOW PRESSURE TO TRACK ACROSS THE AREA WATERS
DURING THE MIDDLE OF THE WEEK.

SUB SMALL CRAFT CONDITIONS ARE LIKELY THROUGH TUESDAY. WINDS AND SEAS
START TO INCREASE TUESDAY NIGHT...AND WE COULD SEE 5 FT SEAS
DEVELOP LATE TUESDAY NIGHT/WEDNESDAY MORNING.

SNOW WILL GRADUALLY DEVELOP LATE TONIGHT AND TUESDAY WITH
VISIBILITIES BEING REDUCED TO 1 NM OR LESS. VISIBILITIES ARE
EXPECTED TO IMPROVE TUESDAY NIGHT AS THE SNOW TRANSITIONS TO A
WINTRY MIX...AND THEN TO ALL RAIN BY WEDNESDAY MORNING.

GUSTS TO SMALL CRAFT LEVELS ARE LIKELY WEDNESDAY. THERE COULD BE
SOME GUSTS TO GALE FORCE ON THE OCEAN WATERS...HOWEVER CONFIDENCE AT THIS
TIME IS LOW.

SCA LEVEL WIND GUSTS AND OCEAN WATERS ON THE BACKSIDE OF
DEPARTING LOW PRESSURE WEDNESDAY NIGHT INTO THURSDAY. HIGH
PRESSURE BUILDS OVER THE WATERS THURSDAY NIGHT INTO FRIDAY WITH
WINDS AND SEAS SUBSIDING BELOW SCA CRITERIA. WIND GUSTS WILL
LIKELY INCREASE TO SCA LEVELS...ESPECIALLY ON EASTERN OCEAN
WATERS...LATE ON SATURDAY AS YET ANOTHER COASTAL LOW APPROACHES
THE REGION.

&&

.HYDROLOGY...
3 TO 4 INCHES OF SNOW WATER EQUIVALENT IS IN THE CURRENT SNOWPACK
ACROSS THE AREA. THIS RESULTS IN A TREMENDOUS AMOUNT OF WEIGHT PER
SQUARE FOOT.

NOW IS THE TIME FOR RESIDENTS AND BUILDING OWNERS TO TAKE
PREVENTATIVE ACTION TO SAFELY REMOVE SNOW FROM FLAT ROOF TOPS/DECKS
ETC.

TOTAL LIQUID EQUIVALENT QPF IS EXPECTED TO RANGE MOSTLY 1 1/2 TO 1
1/2 INCHES ACROSS THE CWA.

AT THIS TIME...WHERE PLAIN RAIN IS FORECAST...THE MOST LIKELY
SCENARIO WOULD ONLY HAVE 0.25 TO 0.5 INCHES OF RAIN AFTER THE
CHANGE OVER FROM FROZEN PRECIPITATION. THIS LIKELY WILL NOT CAUSE
MINOR URBAN/POOR DRAINAGE FLOODING.

IF A CHANGE OVER TO RAIN OCCURS SOONER THAN EXPECTED...THEN MINOR
URBAN/POOR DRAINAGE FLOODING WOULD BE POSSIBLE MAINLY ACROSS NYC
METRO AND LONG ISLAND.

&&

.TIDES/COASTAL FLOODING...
E TO NE WINDS WILL INCREASE TUESDAY NIGHT AHEAD OF LOW PRESSURE
TRACKING THROUGH THE OHIO VALLEY AND SECONDARY LOW PRESSURE
DEVELOPING JUST SOUTH THE REGION...WITH ONSHORE WINDS PEAKING
WEDNESDAY AFTERNOON. TIDAL DEPARTURES OF 1 3/4 TO 2 FT ABOVE
NORMAL WILL BE NEEDED FOR MINOR COASTAL FLOODING DURING THE TIMES
OF HIGH TIDE WEDNESDAY MORNING. THERE IS CURRENTLY A LOW END
THREAT FOR MINOR COASTAL FLOODING DURING THAT TIME ALONG COASTAL
AREAS OF WESTERN LI SOUND...THE SOUTH SHORE BAYS OF NASSAU AND
QUEENS...AND PECONIC AND GARDINERS BAYS. MINOR BEACH EROSION IS
POSSIBLE ALONG WESTERN LI SOUND AND THE NORTH SHORE OF THE SOUTH
FORK BEACHES DUE TO ADDITIVE WAVE ACTIONS OF 1 TO 3 FT.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER STORM WATCH FROM 6 AM EST THIS MORNING THROUGH
     WEDNESDAY EVENING FOR CTZ011-012.
     WINTER STORM WARNING FROM 6 AM THIS MORNING TO 7 PM EST
     WEDNESDAY FOR CTZ005>010.
NY...WINTER STORM WATCH FROM 6 AM EST THIS MORNING THROUGH
     WEDNESDAY EVENING FOR NYZ072>075-078>081-176>179.
     WINTER STORM WARNING FROM 6 AM THIS MORNING TO 7 PM EST
     WEDNESDAY FOR NYZ067>071.
NJ...WINTER STORM WATCH FROM 6 AM EST THIS MORNING THROUGH
     WEDNESDAY EVENING FOR NJZ006-106-108.
     WINTER STORM WARNING FROM 6 AM THIS MORNING TO 7 PM EST
     WEDNESDAY FOR NJZ002-004-103>105-107.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...KCS
MARINE...
HYDROLOGY...
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jan 31, 4:21 PM EST, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
421 PM EST MON JAN 31 2011

CTZ005>010-NJZ002-004-103>105-107-NYZ067>071-012130-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-WESTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
421 PM EST MON JAN 31 2011

...WINTER STORM WARNING IN EFFECT FROM 6 AM TUESDAY TO 7 PM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-012130-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
421 PM EST MON JAN 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ011-012-NJZ006-106-108-NYZ072>075-078>081-176>179-012130-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-HUDSON-EASTERN ESSEX-
EASTERN UNION-NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
421 PM EST MON JAN 31 2011

...WINTER STORM WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 ice storm. Local standard time, as filed.

Ice Storm, Eastern Passaic

When
February 1, 1:00 AM EST to February 2, 11:00 AM EST
Where
Eastern Passaic forecast zone
Reported by
Official NWS Observations
Coordinates
41.034, -74.300 (the zone’s center; the record gives no point)

Ice Storm, Eastern Bergen

When
February 1, 1:00 AM EST to February 2, 11:00 AM EST
Where
Eastern Bergen forecast zone
Reported by
Official NWS Observations
Coordinates
40.960, -74.074 (the zone’s center; the record gives no point)

Ice Storm, Western Bergen

When
February 1, 1:00 AM EST to February 2, 10:00 AM EST
Where
Western Bergen forecast zone
Reported by
Official NWS Observations
Coordinates
40.960, -74.074 (the zone’s center; the record gives no point)

Ice Storm, Western Essex

When
February 1, 1:00 AM EST to February 2, 10:00 AM EST
Where
Western Essex forecast zone
Reported by
Official NWS Observations
Coordinates
40.787, -74.247 (the zone’s center; the record gives no point)

Ice Storm, Western Union

When
February 1, 1:00 AM EST to February 2, 10:00 AM EST
Where
Western Union forecast zone
Reported by
Official NWS Observations
Coordinates
40.660, -74.309 (the zone’s center; the record gives no point)

Ice Storm, Eastern Essex

When
February 1, 1:00 AM EST to February 2, 10:00 AM EST
Where
Eastern Essex forecast zone
Reported by
Official NWS Observations
Coordinates
40.787, -74.247 (the zone’s center; the record gives no point)

Ice Storm, Eastern Union

When
February 1, 1:00 AM EST to February 2, 10:00 AM EST
Where
Eastern Union forecast zone
Reported by
Official NWS Observations
Coordinates
40.660, -74.309 (the zone’s center; the record gives no point)

What these are

Ice Storm
Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2011Every state in 2011This day in weather historyWarnings in New Jersey, February 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 287543, 287544, 287545, 287548, 287549, 287550, 287551.